I was given Chlorpromazine to use as a helper for sleep. At the time, I knew nothing about the drug. I have been able to safely withdraw most of my "head meds" but this one. Since I don't know anything about it I agreed. Now, I no longer need it to sleep and would like to discontinue taking it.
In my experience, chlorpromazine is side effect free (I'm only speaking for myself here). It can be discontinued without tapering, suffering or other ill effects. If it was actually an active medication (as you say you have you have given up all your other 'head meds') you may notice effects that are related to your brain but not the medication itself). I used to take it as required for months at a time when having psychotic episodes and it worked a treat (I can't take it anymore as it is contraindicated for liver disease).
I hope this encourages you not to worry as I just used to discontinue abruptly. I can't remember any ill effects ever; maybe some lighter sleep for a few days?
Yes however literature is scarce as this is the very first psych drug ever used. As well as the possible return of initial issues this med must be tapered slow with some consideration of how long you’ve been taking it and at what dose.
If you show signs of shaking and of course emotional issues it’s coming off this med that’s probably causing it. A slower taper is probably needed.
- Chlorpromazine Information for Consumers
- Chlorpromazine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Chlorpromazine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Feb 2011 • 3 answers
Posted 22 Nov 2015 • 1 answer
Posted 29 Feb 2016 • 2 answers
Posted 7 May 2017 • 1 answer
Posted 11 Oct 2017 • 1 answer